Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Will Atenelol cause elevation in triglycerides?

ON JANUARY 9TH, I WAS @ MY DOCTOR S OFFICE 7 MY BP WAS VERY HIGH .. AS IN 200/ 150 IN BOTH ARMS ......SHE ADDED 25 MGS OF ATENOLOL TO THE MICARDIS HCT [ 80/12.5] & SYNTHROID [ 90 MCG.] I ALREADY TAKE.... SHE ALSO CALLED MY CARDIOLOGIST & I GOT AN APPT THE NEXT DAY. I HAD AN EKG WHICH WAS NORMAL FOR ME...JUST SLIGHT MITRAL REGURGITATION [ I HAVE HAD THIS FOR OVER 25 YEARS] & SHE AGREED WITH THE ADDITION OF 25 MGS OF ATENOLOL. WHEN I 1ST STARTED SEEING A CARDIOLOGIST IN 1994, MY DR [ IN NJ] TOLD ME TO NEVER TAKE BETA BLOCKERS A BETA BLOCKER, & I HAVE BEEN TAKING AN ARB FOR 19 YEARS WITH GOOD RESULTS... I TAKE MY BP EVERY DAY, & IT S BEEN A LITTLE HIGH, BUT NOT THAT HIGH.....AS IN 135/85 TO 140/90, AFTER 3 DAYS ON THE ATENOLOL, I WAS BOTHERED BY A CONSTANT DULL ACHE IN THE LOWER LEFT SIDE OF MY BACK & MY U/A WAS NORMAL @ THE DOCTOR S ON JAN 9TH . ... I RARELY HAVE BACK PAIN & I READ THAT BACK PAIN IS A POSSIBLE SIDE EFFECT OF THIS NEWEST BP DRUG I AM TAKING.... NOT TO MENTION THAT ATENOLOL RAISES TRIGLYCERIDE LEVELS & MINE HAVE ALWAYS BEEN HIGH, EVEN @ 17 YEARS OLD FOR MY NURSING SCHOOL PHYSICAL. @ THAT TIME, I WAS THINNER & VERY ACTIVE & WEIGHED 112 LBS. NOW I WEIGH 132 AND AM 65 YEARS OLD ...CAN YOU TELL ME IF TAKING ATENELOL WILL RAISE MY TG ;S ?? I WAS PUT ON LOPID, BUT IT WAS DISCONTINUED, BECAUSE I BECAME JAUNDICED !! THANKS FOR YOUR HELP !!
Asked On : Thu, 31 Jan 2013
Answers:  1 Views:  190
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Anesthesiologist 's  Response
hi,,
the treatment which you were on since years (synthyroid,micardis hct,atenolol)seems to be absolutely fine for you..atenelol should be used with caution in pts with asthma,diabetes ,heart conduction defects etc
in your scenario back ache and overwt could be interrelated or some other cause but not aten...
see an orthopaedician/physician ,you will be fine soon
Answered: Thu, 4 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor